Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 27, NWS Tampa Bay, FL

June 3, 2011DeSoto County, Hardee County, Highlands County, Florida

NWS Tampa Bay, FL issued this red flag warning at Jun 3, 2011, 4:27 PM EDT for DeSoto County, Hardee County, Highlands County, Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 3, 2011, 4:27 PM EDT (20:27 UTC)
Expired
Jun 3, 2011, 8:00 PM EDT
In force
4 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL

The radar

The Tampa radar (KTBW), 84 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 8.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2011-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 41 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2011-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
41 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
852 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WWUS82 KTBW 032027
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
427 PM EDT FRI JUN 3 2011

...RED FLAG WARNING IN EFFECT THROUGH 800 PM EDT THIS EVENING FOR
INTERIOR AREAS FROM POLK COUNTY SOUTHWARD...

.RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ALONG WITH EAST WINDS OF
15 MPH OR GREATER WILL CONTINUE THROUGH EARLY EVENING.

FLZ055>057-060>062-065-040000-
/O.NEW.KTBW.FW.W.0027.110603T2027Z-110604T0000Z/
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
427 PM EDT FRI JUN 3 2011

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. 

DRY AIR IN INTERIOR PORTIONS OF SOUTHWEST FLORIDA WILL CONTINUE
TO PRODUCE LOW RELATIVE HUMIDITY VALUES THROUGH THIS EVENING.
VALUES BELOW 35 PERCENT ALONG WITH EASTERLY WINDS OF 15 MPH WILL
CONTINUE TO PRODUCE HAZARDOUS FIRE WEATHER CONDITIONS. CLOSER TO
THE COAST...HUMIDITY WILL REMAIN HIGHER WITH LOCAL SEABREEZES. THE
SEABREEZE WILL NOT MOVE MORE THAN A FEW MILES FROM THE COAST WITH
THE STRONG EAST WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$


JOHNSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jun 3, 1:41 PM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 3, 1:41 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
141 PM EDT FRI JUN 3 2011

.SYNOPSIS...
AT MID AND UPPER LEVELS EARLY THIS AFTERNOON...A TROUGH REACHES
FROM THE NORTHWEST TERRITORIES TO CA...A RIDGE OVER THE GULF COAST
REGION STRETCHES TO HUDSON BAY...AND A SECOND TROUGH LIES FROM
LABRADOR TO NEW ENGLAND COASTAL WATERS. AT THE SURFACE...HIGH
PRESSURE SPRAWLS ACROSS THE PACIFIC NORTHWEST AND GREAT BASIN...
A FRONTAL BOUNDARY EXTENDS FROM THE DESERT SW TO THE UPPER GREAT
LAKES AND ARCS BACK SOUTH AND THEN EAST TO THE CAROLINA COAST.
HIGH PRESSURE CONTROLS THE LOWER GREAT LAKES AND ANOTHER HIGH
DOMINATES THE GULF COAST AND SE U.S.

&&

.SHORT TERM (TONIGHT THROUGH SUNDAY)...
THE DEEP LAYER SUBTROPICAL RIDGING TO OUR NORTH REMAINS IN PLACE
THROUGH THE WEEKEND WITH SUBSIDENCE AND A DRY AIR MASS. HOWEVER ONE
EXCEPTION WILL BE LEVY COUNTY. A WEAK SURFACE TROUGH TRACKS ACROSS
NORTH FL SAT AND PROVIDES ENOUGH MOISTURE FOR A SLIGHT CHANCE OF AN
AFTERNOON THUNDERSTORM FOR LEVY AND THE IMMEDIATE COASTAL WATERS.
THE LOW LEVEL FLOW CONTINUES NE OR EAST AND ROBUST ENOUGH TO
PRECLUDE AN AFTERNOON SEA BREEZE SAT BUT SUN IS A LITTLE LESS
CERTAIN AS THE SURFACE RIDGE AXIS BEGINS TO SLIP SOUTHWARD...TOWARD
NORTHERN FL. TEMPERATURES WILL RUN NEAR OR AROUND NORMAL FOR THE
LOWS BUT THE HIGHS WILL BE ABOVE BY ONE TO THREE DEGREES.

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
SURFACE RIDGE CENTERED WEST TO EAST OVER THE PENINSULA ON SUNDAY
NIGHT. A BACKDOOR COLD FRONT SLIPS DOWN INTO NORTHERN PORTIONS OF
THE AREA ON MONDAY...INCREASING MOISTURE AND ALLOWING FOR SOME
AFTERNOON POPS ALONG THE SEA BREEZE. WE MAY SEE SOME LINGERING POPS
MONDAY NIGHT UP NORTH NEAR THE BOUNDARY...BUT HAVE KEPT SILENT POPS
IN THE FORECAST FOR NOW. LOOKS LIKE BETTER RAIN CHANCES ON TUESDAY
AFTERNOON (AT LEAST WITH THE CURRENT TIMING OF THE BOUNDARY). STILL
A LITTLE UNCERTAIN ON TIMING HOWEVER SO HAVE LEFT POPS CAPPED AT 20%
FOR NOW. SIMILAR CONDITIONS EXPECTED WEDNESDAY AND THURSDAY WITH
LINGERING MOISTURE AND SEA BREEZE INTERACTIONS. TEMPERATURES REMAIN
PRETTY STEADY THROUGHOUT THE EXTENDED PERIOD WITH LOWS IN THE UPPER
60S TO MID 70S AND HIGHS IN THE UPPER 80S NEAR THE COAST AND INTO
THE LOWER TO MID 90S INLAND.

&&

.AVIATION....VFR CONDITIONS CONTINUE WITH MAINLY SCT 4-6K FT CU
FIELD THIS AFTERNOON AND GUSTY EASTERLY WIND SURGE THROUGH THIS
EVENING.

&&

.MARINE...
ANTICIPATE ANOTHER EVENING SURGE HOWEVER BELOW EXERCISE CAUTION
SPEEDS AND WILL NOT HEADLINE. HIGH PRESSURE CONTINUES SAT STRONG
ENOUGH TO PRECLUDE A SEA BREEZE AND ALSO PROVIDE AN EVENING SURGE.
HOWEVER BY SUN THE HIGH BEGINS TO APPROACH THE COASTAL WATERS WILL
SLIGHT WEAKER WINDS ALLOWING A POSSIBLE SEA BREEZE. THEN FOR THE
EARLY PART OF NEXT WEEK THE HIGH RIDGES ACROSS THE AREA WITH
WEAKER FLOW AND AFTERNOON SEA BREEZES.

&&

.FIRE WEATHER...
WHILE A DRY AIRMASS CONTINUES THROUGH THE WEEKEND ENOUGH LOW LEVEL
MOISTURE WORKS IN ON EASTERLY WINDS TO KEEP THE RELATIVE HUMIDITY
ABOVE CRITICAL VALUES. HOWEVER...AT TIMES ROBUST WINDS ALONG WITH
HIGH DISPERSION VALUES WILL WARRANT CLOSELY MONITORING CONDITIONS
FOR THE NEXT DAY OR TWO.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  73  92  73  92 /   5  10  10  10
FMY  71  93  72  91 /   5  10  10  10
GIF  70  94  72  93 /   5  10  10  10
SRQ  72  91  72  91 /   5  10  10  10
BKV  67  93  68  91 /   5  10  10  10
SPG  76  90  76  90 /   5  10  10  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/MARINE/FIRE WEATHER...09/RUDE
LONG TERM...23/MCNATT
AVIATION...25/DAVIS
Hazardous weather outlook, Jun 3, 4:05 AM EDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
405 AM EDT FRI JUN 3 2011

FLZ039-042-043-048>052-055>057-060>062-065-032015-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
405 AM EDT FRI JUN 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...THUNDERSTORM IMPACT...
ISOLATED THUNDERSTORMS ARE EXPECTED FROM MONDAY AFTERNOON AND
THROUGH THURSDAY. SOME HEAVY RAIN...CLOUD TO GROUND LIGHTNING...GUSTY
WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST CELLS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

AR

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.